What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 28, 2:22 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 28, 2:22 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
322 PM EDT Sat Jun 28 2025
.SYNOPSIS...
A weakening front will be the focus for scattered showers
and thunderstorms today, with more afternoon and evening showers and
storms on tap for Sunday as well. Warm and humid conditions will
early this upcoming week. A slightly stronger cold front will bring
more numerous storms on Monday, before temperatures return to near
or just slightly above normal by midweek. Drier conditions are
expected by Tuesday through midweek as well.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A weakening front draped from ENE to WSW near I-70 continues to
drift to the SE farther into the local area and will eventually wash
out in the region into tonight. Nevertheless, this front, along with
convectively-driven outflow from storms to our SW coming into N KY,
are providing several areas of focus for scattered to numerous
diurnally-driven SHRA/TSRA amidst ample instby (SBCAPE ~3000 J/kg).
As has been the case the past few days, LL/deep-layer flow still
remains fairly weak, so activity should remain disorganized, aside
from a few small clusters from time-to- time. This being said, the
steering-layer flow is /slightly/ stronger today than has been the
case the past few days, so anticipate that storms should be moving
enough to limit the overall potential for prolonged heavy
rain/flooding. This still cannot be ruled out given the high PWs and
torrential downpours, but do think flooding potential will remain
isolated in nature. A favorable LL thermodynamic environment will
again support downburst gusty to isolated damaging winds with any of
the stronger storms, the coverage of which should be fairly
widespread by late afternoon. The overall severe threat will be on
par with the past several days, with a few strong/severe storms
possible before this threat wanes toward/beyond sunset as storms
weaken/dissipate.
Where expansive clouds and a few storms have developed, peak temps
have already been reached. Temps are generally topping out in the mid
to upper 80s, with dewpoints remaining in the low 70s near/S of I-70
ahead of the front.
A drying trend is favored once again past sunset, although suppose a
few ISO SHRA/TSRA may linger into the nighttime given the continued
unstable environment. Temps tonight bottom out in the upper 60s to
lower 70s with continued muggy conditions, particularly S of I-70.
With an abundance of residual LL moisture and stagnant flow evolving,
do think that fog could be a bit more widespread than has been the
case in recent nights and not just confined to area river valleys.
This is especially the case for locales that receive appreciable
rainfall through this evening. Have added some patchy and areas of
fog, particularly across NE KY through south-central and central OH
to account for this potential.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The rinse-and-repeat pattern continues on Sunday amidst very weak
LL/deep-layer flow. The main focus that will ultimately drive the
development of more scattered diurnally-enhanced activity is going to
be the approach of a weak/subtle MCV by late in the day into srn IN.
This will provide a localized enhancement to the LL
flow/convergence along an arc stretching from SW IN through southern
OH, providing just enough lift to initiate more afternoon/evening
convection, initially in/near the Tri-State. The thermo environment
will remain very supportive of downburst gusty to isolated damaging
winds, with DCAPE values expected to be >=1000 J/kg. Additionally,
the steering-layer flow should be even weaker on Sunday, lending
itself to very slow and chaotic storm motions/evolutions, suggesting
the heavy rain/isolated flooding threat will be more pronounced
Sunday than will be the case today, particularly in SW parts of the
area during the afternoon. This is mainly due to the slow and erratic
storms, which may sit/back build over a single location, lengthening
the potential time of torrential downpours. Will add mention in the
HWO to account for this potential.
Warm and muggy conditions continue Sunday night with an ISO
SHRA/TSRA continuing through the night, particularly near/W of I-75.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A cold front will approach the Ohio Valley from the northwest on
Monday. Ahead of the front, southwesterly flow increases leading to
PWATs of 2+ inches by the afternoon. This extremely moist
environment is likely to support shower and thunderstorm activity as
forcing and instability build ahead of the front into the evening.
The severe threat appears to be fairly low since shear is weak and
DCAPE will not be very supportive of strong microbursts. However,
torrential rain rates are likely in any storms. An isolated flash
flood risk exists since repeated rounds of storms are possible.
Shower and storm chances will persist into Monday night and possibly
into the early part of Tuesday until frontal passage occurs. Behind
the front, drier and slightly cooler air works into the Ohio Valley.
High pressure will bring dry weather and near average conditions
through at least Thursday night. By the end of the week, the surface
high drifts east which allows increasing southerly flow to bring
chances for rain back into the forecast.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A weakening cold front near the I-70 corridor is going to provide a
focus for SCT SHRA/TSRA development through the afternoon, with
additional activity focusing near the Tri-State through early evening.
As has been the case through the past several days, activity will be
SCT/random in nature, so impacts at a specific terminal are far from
certain. This being said, any of the activity will bring with it
sudden/abrupt reductions in VSBYs as well as the potential for
drastic/quick changes in wind speed/direction. This potential at a
specific site will be handled with amendments as needed.
Drier/clearer conditions will again evolve overnight, with a signal
for some BR/FG development being a bit more widespread in nature.
This is due to the front/LL boundary washing out in the area, with
ample LL moisture and weakening/stagnant sfc flow. As such, have
continued some MVFR VSBY reductions just about everywhere by 09z,
with some IFR or lower VSBYs possible for locales that receive
appreciable rainfall today and are able to clear out sufficiently
tonight.
Additional diurnally-driven VFR Cu and ISO/SCT SHRA/TSRA activity is
on tap toward 18z Sunday.
OUTLOOK...Thunderstorms are possible through Monday, focused in the
afternoon and early evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Campbell
AVIATION...KC
Hazardous weather outlook, Jun 28, 12:38 PM EST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
138 PM EDT Sat Jun 28 2025
OHZ026-034-035-042>046-051>056-064-065-074-291745-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Pickaway-Fairfield-Hocking-
138 PM EDT Sat Jun 28 2025
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Severe thunderstorms will be possible Monday afternoon into Monday
evening. Damaging winds and isolated flooding are expected to be the
primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-291745-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Butler-Warren-Clinton-
Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
138 PM EDT Sat Jun 28 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Slow-moving storms are expected Sunday afternoon into early evening.
Locally heavy rain and isolated flooding are expected to be the
primary threat.
Severe thunderstorms will be possible Monday afternoon into Monday
evening. Damaging winds and isolated flooding are expected to be the
primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 1:24 PM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
224 PM EDT Sat Jun 28 2025
OHZ056-281900-
Licking OH-
224 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN LICKING
COUNTY THROUGH 300 PM EDT...
At 223 PM EDT, a strong thunderstorm was located near Hanover, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hanover, Marne, Toboso, and Fallsburg.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4004 8220 4007 8234 4019 8236 4024 8219
4024 8218
TIME...MOT...LOC 1823Z 267DEG 11KT 4014 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McGinnisSpecial weather statement, Jun 28, 2:35 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
335 PM EDT Sat Jun 28 2025
OHZ056-282015-
Licking OH-
335 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LICKING
COUNTY THROUGH 415 PM EDT...
At 335 PM EDT, a strong thunderstorm was located over Marne, moving
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Heath, Hanover, Marne, St. Louisville, and Toboso.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3997 8220 4002 8246 4019 8245 4016 8219
TIME...MOT...LOC 1935Z 286DEG 26KT 4009 8232
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McGinnisLocal storm report, Jun 28, 2:51 PM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
351 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Tstm Wnd Dmg 1 ENE Harrison 39.26N 84.77W
06/27/2025 Hamilton OH Public
Delayed report. Multiple trees and large
branches down around the campus of Harrison
High School. The nearby airport measured a
wind gust of 68 mph.
&&
nmSpecial weather statement, Jun 28, 3:18 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
418 PM EDT Sat Jun 28 2025
OHZ071-072-080-282100-
Highland OH-Warren OH-Clinton OH-
418 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
WARREN...WESTERN CLINTON AND NORTHWESTERN HIGHLAND COUNTIES THROUGH
500 PM EDT...
At 417 PM EDT, a strong thunderstorm was located near Blanchester,
moving east at 15 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Blanchester, New Vienna, Morrow, Clarksville,
Martinsville, Midland, Butlerville, State Route 123 at State Route
132, Fort Ancient, Middleboro, New Antioch, Oakland, Westboro, Cuba,
State Route 350 at US Route 22, Morrisville, Ogden, Cowan Lake State
Park, and Burtonville.
This includes I-71 in Ohio between mile markers 34 and 43.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3926 8407 3942 8414 3954 8375 3928 8366
TIME...MOT...LOC 2017Z 256DEG 13KT 3935 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
McGinnisSpecial weather statement, Jun 28, 3:41 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
441 PM EDT Sat Jun 28 2025
INZ066-073-282115-
Ripley IN-Franklin IN-
441 PM EDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN FRANKLIN
AND NORTHERN RIPLEY COUNTIES THROUGH 515 PM EDT...
At 441 PM EDT, strong thunderstorms were located along a line
extending from near Oldenburg to 7 miles northeast of North Vernon,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Batesville, Osgood, Oldenburg, Lake Santee, Holton, Napoleon,
Millhousen, Huntersville, Otter Village, Hamburg, Ballstown, and
Interstate 74 at State Route 101.
This includes I-74 in Indiana between mile markers 145 and 155.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3927 8530 3941 8530 3943 8528
3935 8504 3901 8534 3903 8545
TIME...MOT...LOC 2041Z 286DEG 17KT 3940 8522 3909 8553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McGinnisSpecial weather statement, Jun 28, 3:54 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
454 PM EDT Sat Jun 28 2025
OHZ062-063-072-282130-
Fayette OH-Clinton OH-Greene OH-
454 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN FAYETTE...
NORTHEASTERN CLINTON AND SOUTHEASTERN GREENE COUNTIES THROUGH 530 PM
EDT...
At 454 PM EDT, a strong thunderstorm was located near Sabina, moving
east at 25 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Sabina, Jeffersonville, Staunton, Bowersville, Port
William, Milledgeville, Octa, Paintersville, Melvin, Bloomington,
Rosemoor, Middleton Corner, Lumberton, New Antioch, Jasper Mills,
Lees Creek, Reesville, Interstate 71 at US Route 68, and Interstate
71 at US Route 35.
This includes I-71 in Ohio between mile markers 51 and 70.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3937 8373 3957 8390 3970 8355 3941 8342
TIME...MOT...LOC 2054Z 253DEG 21KT 3949 8371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
McGinnis